Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 4, 2004, 11:22 AM CST for Stonewall County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 11:22 AM CST (17:22 UTC)
- Expired
- Mar 4, 2004, 11:45 AM CST
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Stonewall County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 6:55 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 4, 9:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
681 WUUS54 KLUB 041722 SVRLBB TXC433-041745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1122 AM CST THU MAR 4 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONEWALL COUNTY IN NORTHWEST TEXAS * UNTIL 1145 AM CST * AT 1112 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF NICKELS OR LARGER 14 MILES SOUTHWEST OF PEACOCK...OR ABOUT 20 MILES SOUTHWEST OF ASPERMONT...MOVING NORTHEAST AT 55 MPH. WIND GUSTS IN EXCESS OF 60 MPH MAY ALSO BE POSSIBLE. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... FLAT TOP... ASPERMONT... OLD GLORY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3298 10052 3297 10002 3338 10001 3337 10046 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 10:20 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 4, 10:20 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1020 AM CST THU MAR 4 2004 HAVE UPDATED ZONES AND GRIDS TO REMOVE MORNING WORDING...ALSO REMOVE SEVERE THUNDERSTORM WATCH...ADD TORNADO WATCH AND FLASH FLOOD WATCH. .LUB WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 300 PM TXZ025-026-031-032-037-038-042>044. && JV
Hazardous weather outlook, Mar 4, 6:00 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CST THU MAR 4 2004 TXZ021>044-051201- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY. A STRONG STORM SYSTEM OVER NORTHERN MEXICO WILL MOVE NORTHEASTWARD INTO TEXAS TODAY. ABUNDANT MOISTURE WILL CONTINUE TO STREAM NORTHWARD AHEAD OF A DEVELOPING DRYLINE AND COMBINE WITH STRONG LIFT PROVIDED BY THE APPROACHING STORM TO PRODUCE WIDESPREAD THUNDERSTORMS THROUGH THE AFTERNOON. ALTHOUGH SURFACE TEMPERATURES WILL REMAIN COOL...INSTABILITY AND WIND SHEAR ALOFT WILL BE SUFFICIENT FOR SOME OF THE STORMS TO REACH SEVERE LIMITS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS. AS THE DRYLINE DEVELOPS AND MOVES EAST THIS AFTERNOON...THUNDERSTORM DEVELOPMENT WILL BE LIMITED TO AREAS OFF THE CAPROCK. FLOODING INDIVIDUAL THUNDERSTORMS WILL MOVE RAPIDLY NORTHEAST HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS CELLS REPEATEDLY MOVE ACROSS THE SAME AREA. ALREADY WET SOILS WILL BECOME SATURATED RESULTING IN RAPID RUNOFF IN THE HEAVIER DOWNPOURS. PONDING OF WATER ON ROADWAYS AND FLOODING OF SMALL STREAMS AND LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. ONE OR TWO OF THE STORMS COULD BE STRONG ENOUGH TO PRODUCE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Mar 4, 7:00 AM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 700 AM CST THU MAR 4 2004 TXZ021-022-027-028-033-034-039-040-041320- BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-PARMER-TERRY-YOAKUM- 700 AM CST THU MAR 4 2004 SEVERE THUNDERSTORM WATCH NUMBER 18 FOR ALL OF THE SOUTH PLAINS... ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE HAS EXPIRED. COUNTIES EXPIRED FROM THE WATCH INCLUDE... PARMER...LAMB...COCHRAN...HOCKLEY...YOAKUM...AND TERRY. TXZ023>026-029>032-035>038-041>044-041900- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-KENT- KING-LUBBOCK-LYNN-MOTLEY-STONEWALL-SWISHER- 700 AM CST THU MAR 4 2004 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH NUMBER 20 FOR A PORTION OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE EFFECTIVE UNTIL 1 PM CST. THIS WATCH REPLACES MUCH OF SEVERE THUNDERSTORM WATCH NUMBER 18 WHICH EXPIRED AT 7 AM CST. SEVERE THUNDERSTORM WATCH NUMBER 20 INCLUDES THE FOLLOWING COUNTIES... BAILEY...BRISCOE...CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD... GARZA...HALE...HALL...KENT...KING...LUBBOCK...LYNN...MOTLEY... STONEWALL AND SWISHER. SOME CITIES INCLUDED IN THE WATCH ARE... TULIA...CHILDRESS..PLAINVIEW...LUBBOCK...DICKENS...POST...AND ASPERMONT. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 60 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH AREA IS ALONG AND 110 STATUTE MILES NORTH AND SOUTH OF A LINE FROM 15 MILES WEST NORTHWEST OF LUBBOCK TEXAS TO 25 MILES SOUTHEAST OF CLINTON OKLAHOMA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. JH
Local storm report, Mar 4, 8:20 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
820 AM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0432 AM HAIL WHITE RIVER LAKE 33.48N 101.10W
03/04/2004 1.00 INCH CROSBY TX PUBLIC
HAIL COVERED THE GROUND
&&
JHSpecial weather statement, Mar 4, 10:37 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1037 AM CST THU MAR 4 2004 NEW WATCH ISSUANCES... TORNADO WATCH NUMBER 22 HAS BEEN ISSUED UNTIL 300 PM CST THIS AFTERNOON FOR THE SOUTHERN LOW ROLLING PLAINS. COUNTIES IN THIS TORNADO WATCH INCLUDE... COTTLE...KING...KENT AND STONEWALL... A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE EASTERN SOUTH PLAINS AND ROLLING PLAINS THROUGH 300 PM CST THIS AFTERNOON. COUNTIES IN THE FLASH FLOOD WATCH INCLUDE... CHILDRESS...HALL...DICKENS...MOTLEY...COTTLE...KING...KENT... STONEWALL AND GARZA... WATCH CANCELLATION OR REPLACEMENT... SEVERE THUNDERSTORM WATCH NUMBER 20 IS NO LONGER IN EFFECT ACROSS WEST TEXAS. TXZ032-038-043-044-042100- COTTLE-KENT-KING-STONEWALL- 1037 AM CST THU MAR 4 2004 ...TORNADO WATCH AND FLASH FLOOD WATCH IN EFFECT UNTIL 300 PM CST THIS AFTERNOON... THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR A PORTION OF THE SOUTHERN LOW ROLLING PLAINS UNTIL 300 PM CST THIS AFTERNOON. DESTRUCTIVE TORNADOES...LARGE HAIL TO 2 INCHES IN DIAMETER...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBER 20 ISSUED EARLIER. TORNADO WATCH NUMBER 22 INCLUDES THE FOLLOWING COUNTIES... COTTLE...KING...KENT...AND STONEWALL... THIS INCLUDES THE CITIES OF... PADUCAH...GUTHRIE...ASPERMONT...JAYTON...AND CLAIREMONT. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A FLASH FLOOD WATCH IS ALSO IN EFFECT UNTIL 300 PM CST THIS AFTERNOON FOR THIS SAME AREA. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN AS LITTLE AS 30 TO 60 MINUTES. THIS MUCH RAIN...FALLING ACROSS AREAS THAT RECEIVED SIMILAR RAINFALL EARLIER THIS MORNING... COULD CAUSE FLASH FLOODING. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR UPDATES AND POSSIBLE WARNINGS. TXZ025-026-031-037-042100- CHILDRESS-DICKENS-HALL-MOTLEY- 1037 AM CST THU MAR 4 2004 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 300 PM CST THIS AFTERNOON... ...THE SEVERE THUNDERSTORM WATCH NUMBER 20 ISSUED EARLIER THIS MORNING IS NO LONGER IN EFFECT... STRONG THUNDERSTORMS WITH HEAVY RAINFALL ARE STILL POSSIBLE THROUGH MID AFTERNOON...EVEN THOUGH THE SEVERE THREAT HAS EASED. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN AS LITTLE AS 30 TO 60 MINUTES. THIS MUCH RAIN...FALLING ACROSS AREAS THAT RECEIVED SIMILAR RAINFALL EARLIER THIS MORNING...COULD CAUSE FLASH FLOODING. STAY INFORMED...AND BE READY FOR QUICK ACTION OR TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING FOR YOUR AREA ISSUED. TXZ023-024-029-030-035-036-041-042-042100- BRISCOE-CROSBY-FLOYD-GARZA-HALE-LUBBOCK-LYNN-SWISHER- 1037 AM CST THU MAR 4 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 20 IS NO LONGER IN EFFECT... SCATTERED THUNDERSTORMS ARE STILL EXPECTED THROUGH MID AFTERNOON... BUT THE STRONGEST STORMS WITH HEAVIEST RAINFALL WILL LIKELY REMAIN EAST OF THE AREA. MCQUEEN
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:57 AM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 48 min |
| Mar 4, 4:15 AM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza | 30 min |
| Mar 4, 4:52 AM CST | Severe Thunderstorm Warning | LUB | Dickens, Motley | 23 min |
| Mar 4, 6:53 AM CST | Severe Thunderstorm Warning | LUB | Kent | 37 min |
| Mar 4, 7:32 AM CST | Severe Thunderstorm Warning | LUB | King, Stonewall | 58 min |
| Mar 4, 8:40 AM CST | Severe Thunderstorm Warning | LUB | Cottle | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.